MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/24/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the naetom alpha ct system.Siemens was notified that a patient with a suspected pulmonary embolism could not be scanned on (b)(6) 2022.The patient passed away, although, the exact time of death is unknown at the time.During initial analysis, the siemens service specialist found that no valid customer scan protocol for pulmonary embolism with contrast agent was available.A technical investigation has been started to determine whether the ct scanner or the contrast agent injector (3rd party device) may have contributed to the event.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.On site analysis of the naeotom alpha ct system was conducted by a siemens healthineers engineer.The planned contrast-scan protocol selected by the customer for the user-specific examination was not available.It was reconstructed based on logfiles showing this specific protocol was deleted by the user on july 27, 2022.As a result, the user-specific and predefined examination was made useless and caused an applicable error message.Based on the technical investigation and according to the assessment from our medical experts, the ct system works as specified and the device did not cause or contribute to the patient's death.

Brand Name
NAEOTOM ALPHA
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15309899
Report Number3004977335-2022-42132
Device Sequence Number2658140
Product Code JAK
UDI-Device Identifier04056869263168
UDI-Public04056869263168
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR
Patient SexMale